Reactions 1704, p117 - 2 Jun 2018 Focal necrotising myopathy with dropped-head syndrome: case report A 72-year-old man developed focal necrotising myopathy with dropped-head syndrome following treatment with cobimetinib [route not stated]. The man, who had Parkinson’s disease and NRAS-mutated advanced melanoma, started receiving treatment with cobimetinib 60 mg/day, 3 weeks and 1 week off. His concurrent treatment included nivolumab, levodopa, unspecified monoamine oxidase inhibitor and anti-cholinergic agent. One month after initiation of cobimetinib treatment, he presented with incapsular pain and axial fatigue with cervical hypotonia. Subsequent laboratory investigation revealed a slight grade 1 liver enzyme elevation, more marked on the AST. Fifteen days later, a clinical reassessment revealed worsening of clinical symptoms. The cervical muscle strength was found to have decreased to 4/5. Laboratory test revealed increased level of CPK up to 1011 U/L (n < 308). Subsequent PET CT revealed intense uptake in the cervical muscles, which was not present on previous images 2.5 months earlier, before the start of cobimetinib. Consequently, a muscle biopsy of the pathological cervical muscles was performed with ultrasound guidance. Histological examination revealed some necrotic muscle fibers and focal regenerative basophilic fibers dispersed throughout the bundles, without pathological inflammation but with a very mild increased and abnormal sarcoplasmic expression of human leukocyte antigen class 1 with atrophic fiber enhancement. Consequently, he was diagnosed with focal necrotising myopathy with dropped-head syndrome considered to be secondary to cobimetinib treatment. Therefore cobimetinib was withdrawn. Within 5 days, CPK levels reduced to half. Within 2 weeks, his CPK levels normalised and other symptoms disappeared progressively. The man continued to receive treatment with nivolumab at the same dosage. Subsequently, due to partial response in melanoma, cobimetinib was reintroduced at a dose of 40 mg/day. Author comment: "We describe a case of focal necrotizing myopathy with ‘dropped-head syndrome’ induced by Gauci M-L, et al. Focal necrotizing myopathy with ’dropped-head syndrome’ induced by cobimetinib in metastatic melanoma. Melanoma Research 27: 511-515, No. 5, Oct 2017. Available from: URL: http://doi.org/10.1097/ CMR.0000000000000377 - France 803323089 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera